MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXPEDIUM SPINE SYSTEM PEDICLE MARKER PIN, SPHERE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDOS INTERNATIONAL SàRL CH EXPEDIUM SPINE SYSTEM PEDICLE MARKER PIN, SPHERE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 279729061
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, during a spinal fusion surgery when placing the pedicle marker at s1 on the right side, the shorter portion of the marker bent.There was no surgical delay.There were no patient consequences and the procedure was successfully completed.This report is for one (1) expedium spine system pedicle marker pin, sphere.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6: a review of the receiving inspection (ri) for iexp pedicle marker set was conducted identifying that lot number mi99214 was released in a single batch.Batch1: released on february 08, 2021 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual inspection: the exp ped marker pin-sphere was received at us customer quality (cq).The device was bent at the midsection of the device.No other defects were identified.The received condition was consistent with the complaint condition thus the complaint was confirmed.Dimensional inspection: measured dimensions: major diameter = conforming.Document/specification review: drawing(s) reviewed: current & manufactured revisions.Conclusion: the complaint was confirmed for the received exp ped marker pin-sphere as the device was bent.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined, it is possible that the device encountered unintended forces during its use.No new malfunctions were observed during this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM SPINE SYSTEM PEDICLE MARKER PIN, SPHERE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key11812923
Report Number1526439-2021-00940
Device Sequence Number3747975
Product Code LXH
UDI-Device Identifier10705034199672
UDI-Public10705034199672
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279729061
Device Catalogue Number279729061
Device Lot NumberMI99214
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2021
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer06/09/2021
Initial Report FDA Received Date05/12/2021
Supplement Report FDA Received Date06/11/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXP PED MARKER PIN-SPHERE